Proscar and Weight Gain
There does not appear to be a link between Proscar and weight gain. In clinical trials, weight gain was not reported as either a common or a rare side effect of Proscar.
There are a number of possible side effects with Proscar® (finasteride). Weight gain, however, does not appear to be one of them. This data comes from clinical trials where Proscar was extensively studied and side effects were documented.
Before medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see which side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
For people taking Proscar, weight gain was not reported as either a common or rare side effect.
(Click BMI Calculator to see if your weight is within a healthy range.)